Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Fredholm, Hodge and Liouville theorems on noncompact manifolds

Author: Robert Lockhart
Journal: Trans. Amer. Math. Soc. 301 (1987), 1-35
MSC: Primary 58G30; Secondary 47B38, 58A12
MathSciNet review: 879560
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Fredholm, Liouville, Hodge, and $ {L^2}$-cohomology theorems are proved for Laplacians associated with a class of metrics defined on manifolds that have finitely many ends. The metrics are conformal to ones that are asymptotically translation invariant. They are not necessarily complete. The Fredholm results are, of necessity, with respect to weighted Sobolev spaces. Embedding and compact embedding theorems are also proved for these spaces.

References [Enhancements On Off] (What's this?)

  • [1] R. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • [2] M. Atiyah, V. Patodi and I. Singer, Spectral asymmetry and riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 77 (1975), 43-69. MR 0397797 (53:1655a)
  • [3] J. Cheeger, On the spectral geometry of spaces with conelike singularities, Proc. Nat. Acad. Sci. U.S.A. 76 (1979), 2103-2106. MR 530173 (80k:58098)
  • [4] -, On the hodge theory of riemannian pseudomanifolds, Geometry of Laplace Operator, Proc. Sympos. Pure Math., vol. 36, Amer. Math. Soc., Providence, R.I., 1980. MR 573430 (83a:58081)
  • [5] J. Cheeger, M. Goresky and R. MacPherson, $ {L^2}$-cohomology and intersection homology of singular algebraic varieties, Seminar on Differential Geometry (S. T. Yau, Ed.), Princeton Univ. Press, Princeton, N.J., 1982. MR 645745 (84f:58005)
  • [6] J. Cheeger, Spectral geometry of singular riemannian spaces, J. Differential Geom. 18 (1983), 575-657. MR 730920 (85d:58083)
  • [7] J. Dodziuk, $ {L^2}$ harmonic forms on rotationally symmetric riemannian manifolds, Proc. Amer. Math. Soc. 77 (1979), 395-400. MR 545603 (81e:58004)
  • [8] P. Grisvard, Problems de Dirichlet dans un domain non regulier, C.R. Acad. Sci. Paris 278 (1974), 1615-1617. MR 0352964 (50:5450)
  • [9] K. Kodaira, Harmonic fields in riemannian geometry (generalized potential theory), Ann. of Math. (2) 50 (1949), 587-665. MR 0031148 (11:108e)
  • [10] R. Lockhart and R. McOwen, Elliptic differential operators on non-compact manifolds, Ann. Sci. Norm. Sup. Pisa 12 (1985), 409-447. MR 837256 (87k:58266)
  • [11] W. Müller, Spectral theory for riemannian manifolds with cusps and a related trace formula, Math. Nachr. 3 (1983), 197-288. MR 725778 (85i:58121)
  • [12] G. De Rham, Variétés différentiables, Hermann, Paris, 1973.
  • [13] S. Zucker, $ {L_2}$ cohomology of warped products and arithmetic groups, Invent. Math. 70 (1982), 169-218. MR 684171 (86j:32063)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G30, 47B38, 58A12

Retrieve articles in all journals with MSC: 58G30, 47B38, 58A12

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society